Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 93, NWS Little Rock, AR

May 12, 2011Johnson County, Newton County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 12, 2011, 8:58 PM CDT for Johnson County, Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2011, 8:58 PM CDT (01:58 UTC)
Expired
May 13, 2011, 12:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, AR, Newton County, AR

The radar

The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WGUS54 KLZK 130158
FFWLZK
ARC071-101-130500-
/O.NEW.KLZK.FF.W.0093.110513T0158Z-110513T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
858 PM CDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHERN JOHNSON COUNTY IN WESTERN ARKANSAS...

* UNTIL MIDNIGHT CDT

* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 12 MILES NORTH OF SAND GAP TO 17 MILES NORTHEAST OF
  OZARK. DOPPLER RADAR INDICATES 2 TO AS MUCH AS 4 INCHES OF RAIN
  HAVE ALREADY FALLEN OVER PARTS OF THE WARNED AREA WITH ADDITIONAL
  HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE
  PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WESTERN GROVE...      WALNUT...            
  UPPER BUFFALO WILDERNESS AREA...            ROSETTA...
  PRUITT...             PIERCETOWN...         JASPER...
  HORSEHEAD LAKE...     DEVILS KNOB...        CARVER...
  YALE...               WAYTON...             VENDOR...
  SWAIN...              SALUS...              PARTHENON...
  OZONE...              OARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3611 9293 3584 9294 3551 9369 3564 9370
      3578 9369 3577 9353 3588 9353 3593 9349
      3612 9298

$$

BJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:58 PM CDT, 2 hours earlier.

Area forecast discussion, May 12, 6:58 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
658 PM CDT THU MAY 12 2011

.AVIATION...

AS OF 00Z...A COLD FRONT WAS SITUATED NORTH-SOUTH ACROSS EASTERN
OKLAHOMA. SCT TSTMS WERE DEVELOPING OUT AHEAD OF THIS FRONT OVER
ERN OKLAHOMA AND FAR WRN ARKANSAS...WITH ISOLATED SMALL STORMS AS
FAR EAST AS KHOT AND KLIT VICINITY. EXPECT STORMS TO GRADUALLY
EXPAND IN COVERAGE AND SHIFT EAST THROUGH THE NIGHT AS THE COLD
FRONT MOVES EAST. KPBF AND KLLQ WILL BE THE LAST TO SEE ANY TSTM
ACTIVITY AND LIKELY NOT UNTIL 05Z OR SO. AM NOT SURE EXACTLY WHEN
STORMS WILL CLEAR SITES FOR GOOD SO HAVE GONE WITH PREVAILING VCTS
FOR SEVERAL HOURS...WITH A TEMPO GROUP FOR 2SM VSBY AND -TSRA.
BEHIND THE FRONT SKIES SHOULD RETURN TO VFR LEVELS AND WINDS VEER
AROUND TO THE WEST. WILL LEAVE CENTRAL AND SOUTHERN SITES AT VFR
LEVELS FROM ESSENTIALLY 10Z ONWARD. AT KBPK AND KHRO
HOWEVER...AFTER A PERIOD OF VFR CIGS BETWEEN 08-15Z...WNW FLOW
WILL BRING MVFR CIGS BACK TO THOSE TERMINALS BY MIDDAY.

&&

.PREV DISCUSSION... /ISSUED 301 PM CDT THU MAY 12 2011/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...

TWO STORIES TO BE TOLD IN THE SHORT TERM. STORY NUMBER ONE IS THE
POTENTIAL FOR ACTIVE WEATHER THIS AFTERNOON THROUGH FRIDAY
AFTERNOON. STORY NUMBER TWO IS THE APRIL-LIKE TEMPERATURES IN STORE
FOR THE WEEKEND.

STORY NUMBER 1...THIS AFTERNOON THROUGH FRIDAY AFTERNOON...
THE PICTURE IS STILL A BIT HAZY IN REGARDS TO CONVECTION THIS
AFTERNOON/EVENING AS A WEAK MID LVL WAVE CONTS TO MOVE TOWARD THE
NATURAL STATE FROM THE SW. ACCOMPANYING THE WAVE IS AN UPR JET
IMPULSE THAT IS ROTATING AROUND A CLOSED UPR LOW THAT IS SITUATED IN
NRN KS ATTM. BROAD SPEED/DIRECTIONAL DIVERGENCE ATOP AN INCREASINGLY
UNSTABLE AIRMASS CHARACTERIZED BY MLCAPE VALUES AOA 2500 J/KG SHOULD
ALLOW FOR CONVECTIVE DVLPMNT THIS AFTERNOON OVER ERN OK. IT REMAINS
QUESTIONABLE THE EXACT EVOLUTION OF CONVECTION THIS AFTERNOON AS
CLOUD COVER AHEAD OF THE DRYLINE HAS MUDDLED THINGS A BIT. LATEST
RUC FCST SOUNDINGS ARE SHOWING A BIT MORE CAPPING THAN PREVIOUSLY
INDICATED OVER CEN PARTS OF AR THIS AFTERNOON WHICH COULD LIMIT
COVERAGE OF AFTERNOON STORMS. HAVE TRENDED POPS DOWN THROUGH 00Z IN
LIGHT OF THIS INFORMATION. BEST GUESS AT THIS TIME IS THAT DEEP
CONVECTION WILL INITIATE IN ERN OK OR THE ARKLATEX REGION BTW 21-00Z
AS LFC/S HAVE FALLEN BELOW 1000M IN THESE AREAS. STORMS WILL THEN
MOVE ENE INTO THE STATE WITH A RELATIVELY SLOW STORM MOTION OF
15-25KTS INITIALLY. THE BEST SVR CHCS FOR THE KLZK CWA WILL LIKELY
BE BTW 00Z-06Z WITH DMG WINDS AND LARGE HAIL THE MAIN THREATS. AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN LOW LCL HEIGHTS BUT ANY
THREAT WILL BE LOCALIZED ALONG WEAK SFC BNDRYS. BEGINNING AROUND
03-04Z...SVR WIND CHCS WILL WANE AS THE NOCTURNAL INVERSION SETS UP.
UNLIKE THE APRIL 2011 NIGHTTIME EVENTS...THE ENVIRONMENT MAY NOT BE
AS WELL MIXED DUE TO LACK OF LOW LVL FLOW AND THE NOCTURNAL
INVERSION SHOULD THEREFORE BE STRONGER AND MORE INHIBITIVE TO DMG
WIND GUSTS.

AFTER LINGERING RAIN CHCS THROUGH EARLY FRIDAY...ANOTHER LINE OF
STORMS COULD FIRE OVER THE ERN SECTIONS OF THE CWA EARLY FRI
AFTERNOON AS THE COLD FRONT SWEEPS EAST. THIS ACTIVITY SHOULD BE
MAINLY S AND E OF THE I30-US67 CORRIDOR. WEAKENING DYNAMICS SHOULD
MAKE FOR ONLY A MARGINAL SVR THREAT FRI AFTERNOON.

STORY NUMBER 2...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
AFTER THE COLD FRONT SWEEPS THROUGH ON FRIDAY...THE WEEKEND LOOKS TO
BE DOMINATED BY CLOUDY MORNINGS AND PARTLY SUNNY AFTERNOONS AS LOW
LVL MSTR ALLOWS DIURNAL LOW STRATUS TO FORM DURING THE OVERNIGHT.
THE EXCEPTION TO THIS MAY BE IN FAR NRN AND NERN AR WHERE SKIES
SHOULD STAY MAINLY CLOUDY MOST OF THE WEEKEND DUE TO PROXIMITY TO
THE UPR LOW. TEMPS WILL RUN 10-15 DEGREES BELOW NORMAL WITH HIGHS IN
THE 60S TO LOW 70S AND LOWS IN THE 40S AND 50S. CLOUD COVER SHOULD
PRECLUDE ANY 30S FOR OVERNIGHT LOWS...BUT IT CAN/T BE RULED OUT IN
THE COOLEST PLACES SUN AND MON MORNING.

LONG TERM...MONDAY THROUGH THURSDAY

I DOUBT FEW PEOPLE WOULD HAVE ANY COMPLAINTS ABOUT THE EXTENDED
PERIOD. ASIDE FROM THE IFLUENCE OF THE UPPER LOW INVOF THE MID SOUTH
AND OHIO VALLEY BRINGING SLIGHT CHANCES OF SHOWERS TO THE EAST EARLY
ON...STRONG NORTHERLY AND NORTHWEST FLOW WILL KEEP COOL AIR OVER THE
REGION THROUGH THE PERIOD. HIGH AND LOW TEMPERATURES WILL BE AS MUCH
AS 10 TO 15 DEGREES BELOW SEASONAL AVERAGES. FORECAST AFTER MONDAY
WILL REMAIN DRY FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     86  63  76  53 /  40  60  50  40
CAMDEN AR         84  65  82  54 /  40  60  40  20
HARRISON AR       82  58  68  47 /  40  60  50  40
HOT SPRINGS AR    84  64  77  53 /  40  60  30  20
LITTLE ROCK   AR  87  65  79  54 /  40  60  30  30
MONTICELLO AR     87  67  84  56 /  40  60  50  40
MOUNT IDA AR      82  61  75  50 /  40  60  30  20
MOUNTAIN HOME AR  85  60  72  50 /  40  60  50  40
NEWPORT AR        85  64  77  53 /  40  60  50  40
PINE BLUFF AR     87  66  79  56 /  40  60  50  30
RUSSELLVILLE AR   86  61  75  49 /  40  60  30  20
SEARCY AR         86  63  78  54 /  40  60  50  40
STUTTGART AR      88  65  80  55 /  40  60  50  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, May 12, 5:00 AM CDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 12 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD ROAD CLOSURES AND FLOODING WILL CONTINUE AS WATER SLOWLY
RECEDES. MANY CREEKS AND RIVERS REMAIN OUT OF THEIR BANKS ACROSS THE
STATE. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.

UPPER LEVEL LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL SLOWLY
MOVE TO THE EAST AS THE DAY PROGRESSES. AN UPPER IMPULSE EMBEDDED IN
THE PREVAILING UPPER FLOW WILL LIFT NORTHEAST ACROSS THE REGION THIS
AFTERNOON WITH INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. SOME
STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH THE MAIN THREATS
LARGE HAIL AND DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL
PERSIST OVERNIGHT AS THE ASSOCIATED COLD FRONT MAKES IT ROUGHLY HALF
WAY THROUGH THE STATE BY MORNING. AS OF NOW...ROUGHLY THE WESTERN
HALF OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVER FLOODING WILL CONTINUE...ESPECIALLY IN THE EAST...FOR THE NEXT
SEVERAL DAYS AT LEAST. MOST RIVERS HAVE CRESTED...BUT THE WATER WILL
BE VERY SLOW TO RECEDE. MANY AREA ROADS OVER EASTERN AND NORTHEAST
ARKANSAS REMAIN CLOSED. INDIVIDUALS ARE ENCOURAGED TO CONTINUE TO
MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER
LEVELS.

THIS FRONT WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF THE STATE
FRIDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND IN ADVANCE
OF THE FRONT WITH A CONTINUING THREAT OF STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. THE BEST CHANCES OF SEVERE WEATHER WILL SHIFT TO
EASTERN AND SOUTHEASTERN ARKANSAS WITH LARGE HAIL AND DAMAGING WINDS
CONTINUING TO BE THE MAIN THREATS.

SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER BEHIND THE FRONT
THROUGH SATURDAY BUT THE CHANCES OF SEVERE WEATHER WILL BE MINIMAL.

AT THIS TIME...THE HEAVY RAIN THREAT LOOKS MINIMAL...BUT A SLOWER
FRONTAL PASSAGE COULD RESULT IN A MORE PROLONGED PERIOD OF RAIN FOR
THE STATE. THEREFORE...INDIVIDUALS ARE ENCOURAGED TO STAY ABREAST OF
THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Local storm report, May 12, 7:47 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
747 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             VENDOR                  35.95N 93.08W
05/12/2011  E1.00 INCH       NEWTON             AR   TRAINED SPOTTER

&&

JORGLER
Special weather statement, May 12, 8:33 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
833 PM CDT THU MAY 12 2011

ARZ003-012-013-021-130235-
BOONE AR-JOHNSON AR-NEWTON AR-SEARCY AR-
833 PM CDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...NEWTON...
EXTREME NORTHWESTERN SEARCY AND SOUTHEASTERN BOONE COUNTIES UNTIL 930
PM CDT...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RICKETTS MTN TO
2 MILES WEST OF GOBBLERS KNOB TO 3 MILES NORTHWEST OF BATSON...AND
MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WESTERN GROVE...      WALNUT...             VALLEY SPRINGS...
  UPPER BUFFALO WILDERNESS AREA...            ROSETTA...
  PRUITT...             PIERCETOWN...         JASPER...
  DUGGER...             DEVILS KNOB...        CRAWFORD...
  CARVER...             YALE...               WAYTON...
  VENDOR...             SWAIN...              SALUS...
  PARTHENON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3622 9289 3590 9296 3567 9337 3556 9370
      3577 9370 3578 9352 3588 9353 3589 9350
      3596 9349
TIME...MOT...LOC 0133Z 199DEG 14KT 3594 9310 3579 9340
          3566 9368

44
Local storm report, May 12, 8:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
839 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             6 NW YELLVILLE          36.29N 92.76W
05/12/2011  E1.25 INCH       MARION             AR   BROADCAST MEDIA

            QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE
            GROUND...TREE TOPS 4 INCHES IN DIAMETER SNAPPED.

&&

BJS
Local storm report, May 12, 8:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             3 NW HARRISON           36.27N 93.16W
05/12/2011  M1.75 INCH       BOONE              AR   BROADCAST MEDIA

            GOLF BALL SIZE HAIL 1 MILE NORTH OF THE HARRISON AIRPORT.

&&

CDALTON
Local storm report, May 12, 8:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             4 NW HARRISON           36.28N 93.17W
05/12/2011  M1.75 INCH       BOONE              AR   BROADCAST MEDIA

            GOLF BALL SIZE HAIL 1 MILE NORTH OF THE HARRISON AIRPORT.

&&

CDALTON
Special weather statement, May 12, 8:51 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
851 PM CDT THU MAY 12 2011

ARZ012-021-022-030-130235-
JOHNSON AR-LOGAN AR-NEWTON AR-POPE AR-
851 PM CDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTHWESTERN POPE...
SOUTHEASTERN NEWTON AND NORTHEASTERN LOGAN COUNTIES UNTIL 930 PM
CDT...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JAMESTOWN...OR NEAR CLARKSVILLE...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SAND GAP...           CLARKSVILLE...        TOKALON...
  SPADRA...             SMYRNA...             PINEY BAY REC AREA...
  MINERAL SPGS REC AREA...                    LUDWIG LAKE...
  LAMAR...              KNOXVILLE...          HOLMAN...
  DILLEN...             CABIN CREEK REC AREA...
  BERTHA...             SIMPSON...            TREAT...
  PELSOR...             NEW SPADRA...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 52 AND 69.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3583 9309 3568 9287 3529 9342 3546 9360
TIME...MOT...LOC 0151Z 226DEG 39KT 3545 9342

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:02 PM CDTSpecial Weather StatementLZKSearcy43 min
May 12, 7:20 PM CDTSpecial Weather StatementLZKJohnson, Newton45 min
May 12, 7:23 PM CDTSevere Thunderstorm WarningLZKBoone67 min
May 12, 7:26 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton64 min
May 12, 7:43 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy47 min
May 12, 7:56 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton34 min
May 12, 7:58 PM CDTSevere Thunderstorm WarningLZKBoone, Marion52 min
May 12, 8:05 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy40 min
May 12, 8:07 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy38 min
May 12, 8:33 PM CDTSpecial Weather StatementLZKNewton62 min
May 12, 8:42 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion63 min
May 12, 8:51 PM CDTSpecial Weather StatementLZKJohnson44 min
May 12, 9:02 PM CDTSpecial Weather StatementLZKSearcy43 min
May 12, 9:20 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton25 min
May 12, 9:40 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp65 min
May 12, 10:17 PM CDTSpecial Weather StatementLZKLogan58 min
May 12, 10:25 PM CDTSpecial Weather StatementLZKCleburne, Stone45 min
May 12, 10:45 PM CDTSpecial Weather StatementLZKSharp45 min
May 12, 10:52 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp38 min
May 12, 11:14 PM CDTSpecial Weather StatementLZKIndependence46 min
May 12, 11:24 PM CDTSpecial Weather StatementLZKCleburne, White46 min
May 12, 11:40 PM CDTSpecial Weather StatementLZKLonoke, Prairie45 min
May 12, 11:48 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie, Woodruff42 min
May 12, 11:54 PM CDTSpecial Weather StatementLZKJefferson46 min
May 13, 12:23 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie52 min
May 13, 12:31 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff44 min
May 13, 1:23 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Woodruff23 min
May 13, 1:40 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln, Monroe50 min
May 13, 2:27 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe33 min
May 13, 2:34 AM CDTSpecial Weather StatementLZKMonroe46 min
May 13, 3:06 AM CDTSpecial Weather StatementLZKArkansas44 min
May 13, 3:22 AM CDTSpecial Weather StatementLZKWoodruff43 min
May 13, 3:27 AM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff32 min
May 13, 4:09 AM CDTFlash Flood WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie3 hr
May 13, 12:17 PM CDTSpecial Weather StatementLZKSharp28 min
May 13, 2:31 PM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more7 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.